Missouri, 2007Tornado and Flash Flooding in Missouri, September 6, 2007
September 6, 2007 · NWS SGF · 12 events in 11 counties and zones
Early morning thunderstorms produced flash flooding in several counties in southwest Missouri. One thunderstorm produced a weak EF-0 tornado in the community of Clever.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms produced flash flooding in several counties in southwest Missouri. One thunderstorm produced a weak EF-0 tornado in the community of Clever.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 6, 1:55 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 6, 1:55 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT THU SEP 6 2007
.DISCUSSION...
THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE
PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK.
THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD
THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND
AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE
OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST
ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN
ADJUSTED ACCORDINGLY.
THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE
APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF
THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE
FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS
LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG
THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE
LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL
CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL
UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE
TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE
SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN
HAVE BEEN INCREASED IN THIS AREA.
A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS
EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF
SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH
PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND
LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH
TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN
MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END
TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS.
ANGLE
&&
.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS
MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND
THUNDERSTORMS WILL ALSO LOWER THE VISIBILITY INTO MVFR AND POSSIBLY
IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS.
CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED LATE THIS MORNING
AND EARLY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY
RESULTING IN WIND GUSTS UP TO 25 KTS...ESPECIALLY IN AREAS THAT SEE
SIGNIFICANT SUNSHINE AND MIXING.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 4:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT THU SEP 6 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
500 AM CDT THU SEP 6 2007
...HEAVY RAIN POSSIBLE THROUGH MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH
MISSOURI. DRY WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH
THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING.
ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
ANGLE
Tornado, Christian
- When
- September 6, 4:20 AM CST
- Where
- Christian County, 0.55 mi E of Clever
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.030, -93.470
A National Weather Service storm survey revealed that an EF-0 tornado briefly touched down in Clever. The tornado caused minor damage to a bank along with surrounding trees and outdoor lawn furniture.
Flash Flood, Greene
- When
- September 6, 4:31 AM CST to 9:00 AM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -93.290
Heavy showers and thunderstorms caused areas of flash flooding across Springfield. Locations that flooded included a section of Highway 164 between Golden and Sunrise, the intersection of Campbell and Madison, and a section of Buena Vista Road at Ward Branch.
Flash Flood, Newton
- When
- September 6, 6:00 AM CST to 9:00 AM CST
- Where
- Newton County, Neosho
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -94.370
Several roads in Neosho were flooded.
Flash Flood, Christian
- When
- September 6, 7:00 AM CST to 10:00 AM CST
- Where
- Christian County, 0.89 mi SE of Nixa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.041, -93.289
Excessive rainfall flooded areas of Christian County. Locations that flooded included two sections of Highway 14 near Nixa and Tracker Road west of Highway 160.
Flash Flood, Barry
- When
- September 6, 7:27 AM CST to 10:27 AM CST
- Where
- Barry County, Cassville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.680, -93.870
Training thunderstorms over Barry County caused several roads and low water crossings to flood countywide.
Flash Flood, McDonald
- When
- September 6, 8:05 AM CST to 10:05 AM CST
- Where
- McDonald County, Powell
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.620, -94.180
Excessive rainfall flooded several low water crossings in the Powell area.
Flash Flood, Webster
- When
- September 6, 9:00 AM CST to 10:00 AM CST
- Where
- Webster County, 0.69 mi N of Northview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.290, -93.000
Excessive rain flooded sections of Greenwood Road near Cologna Road and Gerett Road.
Flash Flood, Lawrence
- When
- September 6, 9:30 AM CST to 10:30 AM CST
- Where
- Lawrence County, 1.1 mi E of Plew
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.200, -94.010
Heavy rain flooded a section of Highway 96.
Flash Flood, Jasper
- When
- September 6, 9:33 AM CST to 10:00 AM CST
- Where
- Jasper County, Avilla
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.200, -94.130
Heavy rain flooded a section of Highway 96 near Avilla.
Flash Flood, Stone
- When
- September 6, 9:37 AM CST to 10:00 AM CST
- Where
- Stone County, 3.93 mi W of Browns Spg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.571
Excessive rain flooded a section of Highway 413 north of Crane.
Flash Flood, Barton
- When
- September 6, 10:05 AM CST to 12:00 PM CST
- Where
- Barton County, 1.77 mi NW of Kenoma
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.448, -94.223
Flash flooding occurred over several areas of Barton County in response to excessive rainfall. Locations that experienced flooding include a section of Highway T one mile south of Highway 160, a section of Highway U near Golden City, and a section of Higway 126 near Golden City.
Flash Flood, Dade
- When
- September 6, 10:46 AM CST to 3:00 PM CST
- Where
- Dade County, 1.38 mi N of Kings Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.340, -93.950
Excessive rainfall flooded a section of Highway 97 one mile north of the Dade and Lawrence county line.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
- Damaging Winds in Oklahoma, September 6, 2007$11,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55461, 55450, 55451, 55454, 55452, 55453, 55455, 55456, 55457, 55458, 55459, 55460.